MAUDE Adverse Event Report: ARTHREX, INC. 5.0MM, DRL BIT, CANNULATED, REUSABLE; DRILL BIT

ARTHREX, INC. 5.0MM, DRL BIT, CANNULATED, REUSABLE; DRILL BIT
Model Number 5.0MM, DRL BIT, CANNULATED, REUSABLE
Medical Device Problem Codes Device Damaged by Another Device (2915); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a subtalar arthrodesis surgery the customer experienced issues with the drill guide and the k-wire.The ar-8770-02-ru cannulated drill passes over the ar-8770k k-wire when tested, before starting the procedure.During the procedure, when the proximal cortex is drilled over the guide wire, the devices are no longer compatible.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully withthe same device.It was not necessary to switch the surgical technique or do a second surgery.
 
Event or Problem Description
Update dw 11-oct-2024: further information was provided that the in this specific case a ar-8770k was used and the drill got stuck and pushed the wire further.
 
Additional Manufacturer Narrative
Additional information: b5, h3, h6.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause can be attributed misuse due to the use of excessive force used to pry and/or leverage the device.The device during insertion.Per dfu-0023-eo revision 4: 2.To avoid damaging the instruments, do not impact or subject to blunt force any instruments that are designed to be turned or screwed in.

Brand Name
5.0MM, DRL BIT, CANNULATED, REUSABLE
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20439395
Report Number1220246-2024-08117
Device Sequence Number8090987
Product Code HTW
UDI-Device Identifier00888867319592
UDI-Public00888867319592
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5.0MM, DRL BIT, CANNULATED, REUSABLE
Device Catalogue NumberAR-8770-02-RU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by ManufacturerNot provided
01/14/2025
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date10/29/2024
02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown